Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
124 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes disorientation and hallucinations after receiving Cogentin injection?

my father in law is 78 has parkinsons and was taken to er because he was shaking more than normal he was given an injection of congentin .eight hours after that he was completly disortiented and is hallucinating .Now it is day 3 he is still out of it in the hosp.thoughts?
Fri, 21 Dec 2018
Report Abuse
General & Family Physician 's  Response
Hi,

Cogentin is commonly therapy is started with a small dose which is then increased gradually. Side effect of this injection is that it may cause memory changes, confusion or hallucinations.

Cogentin injection may impair mental & physical abilities so it needs constant monitoring. It may cause CNS depression with manifestations like confusion, hallucination, disorientation, etc.

If he is still disoriented he needs medical attention & the dosage should be monitored accordingly. Get him physically examined, get investigations done & evaluated for any other factor causing such symptoms.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Nupur K,
General & Family Physician
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I had a local an anesthetic yesterday so my doctor could do a biopsy on a mole on my calf. almost 2 hours later I was out to lunch with my husband...